PDA

View Full Version : anyone had a shed after stopping the pill?



templeofvenus
October 7th, 2010, 05:20 PM
Hi just wondering if this is common to happen after stoppong the pill? how long did it last if you had this happen? any tips or do you have to just go through with this? seem to be shedding more than usual right now and its a bit worrying, more noticeable when washing hair seems to be more coming out than there used to! or could it be that its longer and more noticeable? :confused:

littlenvy
October 7th, 2010, 05:50 PM
Hi just wondering if this is common to happen after stoppong the pill? how long did it last if you had this happen? any tips or do you have to just go through with this? seem to be shedding more than usual right now and its a bit worrying, more noticeable when washing hair seems to be more coming out than there used to! or could it be that its longer and more noticeable? :confused:
Birth control pills simulate pregnancy. So stopping the pill will be similar to post-partum and that sometimes means shedding.
It should not last too long. Your hormones will stabilize again and the shedding will stop. :)

AreWild
October 7th, 2010, 06:03 PM
My shedding did spike after I stopped taking the pill. It lasted four months or so, but my system tends to take it's sweet time leveling out after any kind of hormone shift. :rolleyes: On the bright side, my hair is definitely thicker now that I'm off it. Maybe that will happen for you too. :)

MrsGuther
October 7th, 2010, 08:38 PM
I have never been on the birth control pill before, but I have been on nuvaring, which is also hormonal birth control. After I stopped using Nuvaring I experienced a pretty big hairshed which pretty much sucked!!!

andrea1982
October 7th, 2010, 08:59 PM
Yes! ARGH! It was so annoying. My hair didn't noticeably thin or anything, but I lost what amounted to a huge hairball each shower and I had to cut hair off my vaccum brush :(. It finally stopped about three months into my current pregnancy. ;)

Delila
October 7th, 2010, 09:21 PM
Argh. I'm going on a short term course of hormones soon, and now I'm hoping it doesn't cause MORE issues. Ah, well. One problem at a time.

GeoJ
October 7th, 2010, 09:46 PM
It caused shedding for me, enough that I won't be wearing my hair down for some years because it looks too thin. I do have a ton of baby hairs now, about 7 months after I quit.

mellie89
October 7th, 2010, 10:53 PM
Birth control was one major shed fest for me. I had big sheds after I went on it and when I went off it. Now, a year free from birth control, I have a ton of new growth and my ponytail circumference is close to where it was before the whole mess began.

mariika
October 8th, 2010, 12:22 AM
Holy crap, girls, hormonal birth control is killing us. I knew other downsides but not this. Thank you for sharing.

Alectoria
November 8th, 2010, 10:52 PM
I also started shedding after going off the pill. It lasted almost a year (until I got pregnant). During pregnancy I didn't lose any hair at all!!! Then, about 5 or 6 months after giving birth, my hair started falling out by the handfuls for almost a year. Now that I stopped nursing, my hair has started to grow back _s_l_o_w_l_y_.

So, my experience was quite similar to andrea1982's experience.

On the plus side, having a baby pull on my hair much of the day has seemed to work like a scalp massage!

gotzbrainz
November 9th, 2010, 10:58 AM
Yes I am having this problem right now. a typical problem after giving birth is that your hormones that you had the whole time your pregnant just disapear really fast, this causes your hair to shed alot for some time. Birth control pill trick your body into thinking its pregnant and when you stop them your body acts on the lack of hormones.

torrilin
November 9th, 2010, 04:20 PM
Holy crap, girls, hormonal birth control is killing us. I knew other downsides but not this. Thank you for sharing.

Hormonal birth control is generally a pretty high powered drug regimen. Even low dose treatments are still very powerful. So is pregnancy. Of course both can have very powerful side effects. It's not a good idea to take any drug if you don't need it.

That said... I'm devoutly grateful for hormonal birth control :). Without it, I have severe menstrual cramps, and the pain is so severe I end up nauseated and vomiting if I don't treat it. And treatment means I'm measuring my ibuprofen intake in terms of whether or not I stayed under 3 grams of the stuff per day. Not milligrams, actual grams. With appropriate and careful hormonal treatment, I am pain free, and I don't have to carefully plan my food and drug intake to manage some pretense of function. It also changes suicide from a delightful idea to a horrible one. Severe pain is a really devastating thing.

Most medical choices aren't that clear cut. You will always have to manage tradeoffs. It's your body, and you're the one who has to live in it! You're the only one who can decide what trade off is too much to deal with.

Generally tho, I wouldn't make temporary shedding into the deciding factor.

Anje
November 9th, 2010, 08:37 PM
I didn't, actually. That said, I went off NuvaRing (to the copper IUD -- no hormones), and it might be a bit less hormones acting systemically than the Pill. I don't recall whether I had increased shedding when I switched from the Patch (HUGE amounts of estrogen in that) to the Ring, since I wasn't paying much attention to it in those days.

In case you wondered, no, I can't take the pills. They use too much lactose as a filler for my stomach to handle.

see_turtle
November 9th, 2010, 08:50 PM
Not that I noticed...I went off bcp about 6 weeks ago and my shedding stayed the same.